MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC. NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The date of event was not provided, as such, field b3.Date of event has been left blank.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the catheter was reported to have internal wires exposed.It was reported that the navi-star¿ thermo-cool¿ electrophysiology catheter was physically broken, the shaft was destroyed, and internal wires were exposed.No sharp/lifted electrodes were observed.The catheter was not pre-shaped.The catheter was not inside the patient when the issue occurred.It was being used with a preface sheath no patient consequences were reported.
 
Additional Manufacturer Narrative
It was reported that the navi-star¿ thermo-cool¿ electrophysiology catheter was physically broken, the shaft was destroyed, and internal wires were exposed.No sharp/lifted electrodes were observed.The catheter was not pre-shaped.The catheter was not inside the patient when the issue occurred.It was being used with a preface sheath no patient consequences were reported.Device investigation details: the device investigation has been completed which included a manufacturing record evaluation (mre).Manufacturing record evaluation was performed for the finished device 30316930m number, and no non-conformances related to the reported complaint was found during the review.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer¿s ref # (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the catheter was reported to have internal wires exposed.It was reported that the navi-star¿ thermo-cool¿ electrophysiology catheter was physically broken, the shaft was destroyed, and internal wires were exposed.No sharp / lifted electrodes were observed.The catheter was not pre-shaped.The catheter was not inside the patient when the issue occurred.It was being used with a preface sheath no patient consequences were reported.Device evaluation details: on 10/20/2020, the bwi product analysis lab received the complaint device for evaluation and the evaluation has been completed.The device was visually inspected and the initial visual analysis observed no connector detached from the handle, wires exposed or damage on the shaft.A manufacturing record evaluation was performed, and no internal action related to the reported complaint was found during the review.The customer complaint was confirmed.The root cause of connector detached from the handle cannot be determined since polyurethane (pu) residues were observed on the connector, this is evidence than the catheter was properly manufactured.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref#: (b)(4).

Brand Name
NAVI-STAR THERMO-COOL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key10339427
Report Number2029046-2020-00961
Device Sequence Number14211159
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30316930M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer06/29/2020
10/20/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/01/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_PREFACE SHEATH.